Alert archive / Wyoming / Winter Storm Warnings in 2011

Winter Storm Warning 6, NWS Cheyenne, WY

February 16, 2011Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Feb 16, 2011, 2:19 AM MST for Carbon County, Wyoming. It took effect at Feb 16, 2011, 11:00 PM MST. It was in force for 16 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2011, 2:19 AM MST (09:19 UTC)
In effect from
Feb 16, 2011, 11:00 PM MST
Expired
Feb 17, 2011, 3:05 PM MST
In force
16 hr
Issued by
NWS Cheyenne, WY

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 5:00 AM MSTSNOW 1Saratoga, WY
Feb 17, 5:00 AM MSTSNOW 1.5North French Creek, WYTHIS SNOTEL SITE IS LOCATED 12 MILES WEST NORTHWEST OF CENTENNIAL. THE ELEVATION IS 10130 FEET. THE SNOW WATER EQUVALENT WAS .1 AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM.
Feb 17, 5:00 AM MSTSNOW 1.5South Brush Creek, WYTHIS IS A SNOTEL SITE LOCATED 17 MILES EAST NORTHEAST OF RIVERSIDE. THE ELEVATION IS 8440 FEET. THE SNOW WATER EQUVALENT WAS .1 AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM.
Feb 17, 5:00 AM MSTSNOW 3Webber Springs, WYTHIS IS A SNOTEL SITE LOCATED 5 MILES SOUTHWEST OF ENCAMPMENT. THE ELEVATION IS 9250 FEET. THE SNOW WATER EQUVALENT WAS .2 AND THE SNOW TO LIQUID RATIO IS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM.
Feb 17, 5:00 AM MSTSNOW 4.5Sage Creek Basin, WYTHIS IS A SNOTEL SITE 35 MILES SOUTH OF RAWLINS IN THE SIERRA MADRE RANGE. ELEVATION IS 7850 FEET. SNOW WATER EQUIVALENT WAS .3 WITH A LIQUID TO SNOW RATION OD 15 TO 1. THIS SNOWFALL FELL SINCE 10 PM.
Feb 17, 5:00 AM MSTSNOW 7.5Divide Peak, WYTHIS IS A SNOTEL SITE LOCATED 19 MILES WEST SOUTHWEST OF ENCAMPMENT IN THE SIERRA MADRE RANGE. ELEVATION IS 8880 FEET. THE SNOW WATER EQUIVALENT WAS .5 AND THE LIQUID TO SNOW RATIO WAS 15 TO 1. THIS SNOWFALL IS SINCE 10 PM.
Feb 17, 5:00 AM MSTSNOW 7.5Sandstone Ranger Statio, WYTHIS IS A SNOTEL SITE LOCATED 17 MILES SOUTHWEST OF ENCAMPMENT IN THE SIERRA MADRE RANGE. THE ELEVATION IS 8150 FEET. THE SNOW WATER EQUVALENT WAS .5 AND THE SNOW TO LIQUID RATIO WAS 15 TO 1. THIS SNOWFALL WAS SINCE 10 PM.
Feb 17, 1:07 PM MSTSNOW 2South Brush Creek, WYSNOTEL. ELEVATION 8440 FEET. SWE 0.1. RATIO 20-1.
Feb 17, 1:07 PM MSTSNOW 4North French Creek, WYSNOTEL. ELEVATION 10130 FEET. SWE 0.2. RATIO 20-1.
Feb 17, 1:07 PM MSTSNOW 6Sage Creek Basin, WYSNOTEL. ELEVATION 7850 FEET. SWE 0.4. RATIO 20-1.
Feb 17, 1:07 PM MSTSNOW 6Sand Lake, WYSNOTEL. ELEVATION 10050 FEET. SWE 0.3. RATIO 20-1.
Feb 17, 1:07 PM MSTSNOW 9Divide Peak, WYSNOTEL. ELEVATION 0.6. SWE 0.6. RATIO 15-1.
Feb 17, 1:07 PM MSTSNOW 10Old Battle, WYSNOTEL. ELEVATION 10000 FEET. SWE 0.5. RATIO 20-1.
Feb 17, 1:07 PM MSTSNOW 10Sandstone Ranger Statio, WYSNOTEL. ELEVATION 8150 FEET. SWE 0.5. RATIO 20-1.
Feb 17, 1:07 PM MSTSNOW 10Webber Springs, WYSNOTEL. ELEVATION 8915 FEET. SWE 0.5. RATIO 20-1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4435 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS45 KCYS 160919
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
219 AM MST WED FEB 16 2011

...MODERATE TO HEAVY SNOW POSSIBLE FOR THE SNOWY AND SIERRA MADRE
RANGES TONIGHT THROUGH THURSDAY...

.A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING INTO OREGON THIS
MORNING WILL BEGIN IMPACTING NORTHWEST COLORADO AND SOUTHWESTERN
WYOMING THIS EVENING. SNOW IS EXPECTED TO BEGIN ACROSS SOUTHERN
CARBON COUNTY THIS EVENING...BECOMING MORE WIDESPREAD AND HEAVIER
AFTER MIDNIGHT. SNOW IS EXPECTED TO CONTINUE THROUGH MOST OF THE
DAY THURSDAY BEFORE ENDING THURSDAY EVENING.

WYZ112-170000-
/O.NEW.KCYS.WS.W.0006.110217T0600Z-110218T0000Z/
SIERRA MADRE RANGE-
219 AM MST WED FEB 16 2011

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN
EFFECT FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY.

* TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY.

* TOTAL SNOW ACCUMULATIONS...12 TO 15 INCHES WITH LOCALLY HIGHER
  AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES.

* WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45
  MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE.
  VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE
  OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST
  FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SIERRA
  MADRE RANGE TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ114-170000-
/O.NEW.KCYS.WW.Y.0008.110217T0600Z-110218T0000Z/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
219 AM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 5 PM MST THURSDAY.

* TIMING...11 PM THIS EVENING THROUGH 5 PM THURSDAY

* TOTAL SNOW ACCUMULATIONS...7 TO 12 INCHES.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO BE
  QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 MPH.
  VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT TIMES
  IN SNOW AND BLOWING SNOW.

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE
  OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST
  FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY RANGE
  TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
4 follow-up statements
305 
WWUS45 KCYS 162202
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MST WED FEB 16 2011

...MODERATE TO HEAVY SNOW POSSIBLE FOR THE SNOWY AND SIERRA MADRE
RANGES TONIGHT THROUGH THURSDAY...

.A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING ONTO THE WEST COAST WILL
BEGIN IMPACTING NORTHWEST COLORADO AND SOUTHWESTERN WYOMING THIS
EVENING. SNOW IS EXPECTED TO BEGIN ACROSS SOUTHERN CARBON COUNTY
THIS EVENING...BECOMING MORE WIDESPREAD AND HEAVIER AFTER
MIDNIGHT. SNOW IS EXPECTED TO CONTINUE THROUGH MOST OF THE DAY
THURSDAY BEFORE ENDING THURSDAY EVENING.

WYZ112-171000-
/O.CON.KCYS.WS.W.0006.110217T0600Z-110218T0000Z/
SIERRA MADRE RANGE-
302 PM MST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM MST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM MST THURSDAY. 

* TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY.

* TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES WITH LOCALLY HIGHER
  AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES.

* WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 
  45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. 
  VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE 
  AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE 
  LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE 
  SIERRA MADRE RANGE TONIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ114-171000-
/O.CON.KCYS.WW.Y.0008.110217T0600Z-110218T0000Z/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
302 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM MST THURSDAY. 

* TIMING...11 PM THIS EVENING THROUGH 5 PM THURSDAY

* TOTAL SNOW ACCUMULATIONS...7 TO 12 INCHES.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO 
  BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 
  MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT 
  TIMES IN SNOW AND BLOWING SNOW. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE 
  AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE 
  LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE 
  SNOWY RANGE TONIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

LUNDQUIST
682 
WWUS45 KCYS 170438
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MST WED FEB 16 2011

...MODERATE TO HEAVY SNOW POSSIBLE FOR THE SNOWY AND SIERRA MADRE
RANGES TONIGHT THROUGH THURSDAY...

.A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING ONTO THE WEST
COAST WILL BEGIN IMPACTING NORTHWEST COLORADO AND SOUTHWESTERN
WYOMING OVERNIGHT. SNOW IS EXPECTED TO BEGIN ACROSS SOUTHERN
CARBON COUNTY AFTER MIDNIGHT TONIGHT. SNOW IS EXPECTED TO
CONTINUE THROUGH MOST OF THE DAY THURSDAY BEFORE ENDING THURSDAY
EVENING.

WYZ112-171500-
/O.CON.KCYS.WS.W.0006.110217T0600Z-110218T0000Z/
SIERRA MADRE RANGE-
938 PM MST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY.

* TIMING...11 PM TONIGHT THROUGH 5 PM THURSDAY.

* TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES WITH LOCALLY HIGHER 
  AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES. 

* WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 
  45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. 
  VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE 
  AWARE OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE 
  LATEST FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE 
  SIERRA MADRE RANGE THROUGH THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ114-171500-
/O.CON.KCYS.WW.Y.0008.110217T0600Z-110218T0000Z/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
938 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY. 

* TIMING...11 PM THIS EVENING THROUGH 5 PM THURSDAY

* TOTAL SNOW ACCUMULATIONS...7 TO 12 INCHES.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO 
  BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 
  MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT 
  TIMES IN SNOW AND BLOWING SNOW. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE
  OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST
  FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY
  RANGE THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

CARPENTER
399 
WWUS45 KCYS 170945
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
245 AM MST THU FEB 17 2011

...MODERATE TO HEAVY SNOW ACCUMULATIONS FOR THE SNOWY AND SIERRA
MADRE RANGES TODAY...

.A PACIFIC LOW PRESSURE SYSTEM CURRENTLY MOVING ACROSS WYOMING
WILL IMPACT THE REGION TODAY. SNOW WILL CONTINUE TO FALL THROUGH
MOST OF THE DAY ENDING LATE THIS EVENING.

WYZ112-180000-
/O.CON.KCYS.WS.W.0006.000000T0000Z-110218T0000Z/
SIERRA MADRE RANGE-
245 AM MST THU FEB 17 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...SNOW WILL CONTINUE TO FALL THROUGH 5 PM TODAY BEFORE
  TAPERING TO SCATTERED SNOW SHOWERS BY LATE THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...10 TO 15 INCHES WITH LOCALLY HIGHER
  AMOUNTS ON WEST AND SOUTHWESTERN FACING SLOPES.

* WINDS/VISIBILITIES...STRONG WEST TO SOUTHWEST WINDS OF 35 TO 
  45 MPH SUSTAINED WITH GUSTS EXCEEDING 65 MPH ARE POSSIBLE. 
  VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE
  OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST
  FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SIERRA
  MADRE RANGE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ114-180000-
/O.CON.KCYS.WW.Y.0008.000000T0000Z-110218T0000Z/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
245 AM MST THU FEB 17 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...SNOW WILL CONTINUE TO FALL THROUGH 5 PM TODAY BEFORE
  TAPERING TO SCATTERED SNOW SHOWERS BY LATE THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS ARE EXPECTED TO 
  BE QUITE STRONG WITH 30 TO 40 MPH SUSTAINED WITH GUSTS TO 50 
  MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN A HALF MILE AT 
  TIMES IN SNOW AND BLOWING SNOW. 

* IMPACTS...PEOPLE PLANNING TRAVEL ACROSS THE AREA SHOULD BE AWARE
  OF THE EXPECTED ADVERSE WEATHER CONDITIONS. CHECK THE LATEST
  FORECASTS AND ROAD CONDITIONS BEFORE VENTURING INTO THE SNOWY
  RANGE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

TT
047 
WWUS45 KCYS 172205
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MST THU FEB 17 2011

WYZ112-172315-
/O.CAN.KCYS.WS.W.0006.000000T0000Z-110218T0000Z/
SIERRA MADRE RANGE-
305 PM MST THU FEB 17 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

CONDITIONS OVER THE AREA HAVE IMPROVED OVER THE AREA OVER THE LAST
2 HOURS...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED.
SOME LIGHT SNOW OR FLURRIES WILL LINGER INTO THIS EVENING.

$$

WYZ114-172315-
/O.CAN.KCYS.WW.Y.0008.000000T0000Z-110218T0000Z/
SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
305 PM MST THU FEB 17 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

CONDITIONS OVER THE AREA HAVE IMPROVED OVER THE LAST 2
HOURS...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.
SOME LIGHT SNOW OR FLURRIES WILL LINGER INTO THIS EVENING.


$$
KMD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 10:42 PM MST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 15, 10:42 PM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 PM MST TUE FEB 15 2011

.AVIATION...06Z TAF ISSUANCE VFR WILL PREVAIL THROUGH WEDNESDAY
EVENING. THERE WILL BE SCATTERED MIDDLE AND HIGH CLOUDS...BUT
GRADUALLY LOWERING ON WEDNESDAY. BY WEDNESDAY NIGHT...BOTH SREF
AND NAM GUIDANCE BRING IN MVFR TO LOCAL IFR AT KRWL. WENT WITH
BROKEN MIDDLE CLOUD DECK FOR NOW...BUT LATER SHIFTS MAY NEED TO
LOWER FURTHER BASED ON MODEL TRENDS. SOUTHWESTERLY SURFACE WINDS
WILL CONTINUE TONIGHT...AND WILL BE GUSTY AT KRWL. THE GUSTY WINDS
WILL EVENTUALLY IMPACT KLAR AND KCYS AROUND MID MORNING
WEDNESDAY...AND KBFF BY MIDDAY. COULD SEE GUSTS OF 30 TO 40 KT
OVER SOUTHEAST WYOMING WEDNESDAY AFTERNOON BEFORE DIMINISHING
SLIGHTLY AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 241 PM MST TUE FEB 15 2011/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
ANOTHER MILD/WARM DAY EXPECTED OVER THE CWA WEDNESDAY THOUGH WINDS
WILL BE PREVALENT OVER WESTERN SECTIONS WEDS AFTERNOON AND EVENING
AS FAVORABLE SW FLOW ALOFT MIXES DOWN. SHOULD STAY AWAY FROM HIGH
WIND SPEEDS BUT A HEALTHY BREEZE STILL. PACIFIC FRONT THEN PUSHES
ACROSS THE CWA WEDNESDAY NIGHT AS A SHORTWAVE EJECTS NE INTO THE
NRN PLAINS. EXPECT A RELATIVELY SHORT PERIOD OF GOOD SNOWS OVER
THE HIGHER MTNS LATE WEDS NIGHT...ESPECIALLY THE WEST SLOPES OF
THE SIERRAS AS THEY WILL HAVE THE BEST WINDWARD FLOW BUT MODELS
THEN SHIFT BETTER QPF SOUTH OVER COLORADO EARLY THURSDAY. HAVE
OPTED TO HOLD OFF ON HIGHLIGHTS BUT AN ADVISORY MAY BE NEEDED IF
PROGS DO NOT CHANGE MUCH. EASTERN PLAINS SHOULD REMAIN DRY AS
DOWN SLOPING FLOW HINDERS PCPN THERE. BREEZY THURSDAY INTO
THURSDAY NIGHT WITH TEMPERATURES ABOUT 15 DEGREES COOLER WITH
LINGERING SNOW SHOWERS AROUND THE HIGHER MTNS.

LONG TERM...FRIDAY THROUGH TUESDAY NIGHT...
NORMAL TEMPERATURES AHEAD OF AN UNSETTLED WEATHER PATTERN THAT IS
IN STORE FOR THE AREA BEGINNING THIS WEEKEND AND INTO EARLY NEXT
WEEK.  MODELS...AS WELL AS RUN TO RUN OF EACH MODEL...ARE CONTINUING
TO SHOW A TROUGH OFF THE WEST COAST ON SUNDAY...HOWEVER THEY ARE
STILL UNSURE IF IT WILL TRANSITION TO A CLOSED LOW.  THE OUTCOME OF
THIS WILL AFFECT HOW FAST THE TROUGH MOVES THROUGH AREA LATER ON.
MODELS ALSO IN AGREEMENT OF A SURFACE LOW FORMING OVER EASTERN
COLORADO.  PLACEMENT OF THIS LOW WILL EFFECT HOW MUCH SNOW THE AREA
RECEIVES.  ODDS ARE THE AREA WILL RECEIVE PRECIP FROM THIS
SYSTEM...BUT WILL NOT INCREASE CHANCES TOO MUCH UNTIL CLOSER TO THE
EVENT.  SUNDAY NIGHT INTO MONDAY THE MODELS ARE SPLIT BETWEEN THE
TROUGH MOVING EASTWARD OR BECOMING ABSORBED IN THE ZONAL FLOW.  IF
THE TROUGH BECOMES ABSORBED IN THE FLOW AS ANOTHER TROUGH FROM THE
NORTH MOVES SOUTHWARD...NORMAL TEMPERATURES ARE FORECAST FOR THE
AREA THROUGH THE REST OF THE PERIOD.  HOWEVER IF THE TROUGH INSTEAD
MOVES EASTWARD FROM THE WEST COAST MAINTAINING ITS STRENGTH...A COLD
FRONT WILL MOVE SOUTHWARD OVER THE EASTERN PART OF THE AREA SUNDAY
NIGHT.  IF THIS OCCURS TEMPERATURES WILL BE COOL THROUGH THE REST OF
THE PERIOD.

LATE MONDAY A SIMILAR PATTERN BEGINS.  THE MODELS AGREE THAT A
TROUGH WILL MOVE ONSHORE...BUT NOT SURE IF THE TROUGH WILL DEEPEN
SOUTHWARD OR MOVE EASTWARD ACROSS THE PACIFIC NORTHWEST.
GFS...SIMILAR TO THE PATTERN ON SUNDAY...IS TRENDING TOWARD
DEEPENING THE TROUGH.  HOWEVER THE EURO IS SET ON THE TROUGH MOVING
EASTWARD AND TRENDING TOWARDS KEEPING THIS TROUGH SEPARATE FROM THE
TROUGH FROM SUNDAY...INSTEAD OF THE TWO TROUGHS MERGING OVER THE
GREAT BASIN.

KEPT IN AT LEAST ISOLATED CHANCES FOR THE AREA FOR MOST OF THE
PERIOD DUE TO TIMING UNCERTAINTIES THAT WILL IRON OUT AS THE WEEK
PROGRESSES.

&&

FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THURSDAY. GUSTY
WINDS ARE EXPECTED IN THE WESTERN VALLEYS WEDS AFTERNOON AS STRONG
SW FLOW IN THE MID LEVELS MIXES DOWN BUT FUELS AND HUMIDITIES
EXPECTED TO REMAIN NON-CRITICAL. COOLER TEMPS ON THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...EMANUEL
LONG TERM...LUNDQUIST
AVIATION...JAMSKI
Hazardous weather outlook, Feb 16, 1:22 AM MST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
122 AM MST WED FEB 16 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
170830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
122 AM MST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM MAY PRODUCE SNOWFALL SATURDAY NIGHT THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-170830-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
122 AM MST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS WILL BE ON THE INCREASE EARLY THIS MORNING
ACROSS CARBON COUNTY...EVENTUALLY SPREADING TO THE LARAMIE RANGE
BY NOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THIS MORNING NEAR ARLINGTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL BECOME STRONG THIS AFTERNOON AND CONTINUE OVERNIGHT. A
HIGH WIND WARNING HAS BEEN POSTED FOR OUR WIND PRONE AREAS OF
ARLINGTON...VEDAUWOO AND BORDEAUX FROM 2 PM THIS AFTERNOON THROUGH
5 AM THURSDAY.

A PACIFIC STORM SYSTEM WILL BEGIN TO IMPACT CARBON COUNTY LATE
TONIGHT AND CONTINUE INTO THURSDAY. HEAVY SNOWS ARE POSSIBLE FOR
THE SNOWY AND SIERRA MADRE RANGES.

ANOTHER LOW PRESSURE SYSTEM MAY PRODUCE SNOWFALL...ESPECIALLY
OVER THE MOUNTAINS...SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ANOTHER LOW PRESSURE SYSTEM
MAY PRODUCE SNOWFALL...ESPECIALLY OVER THE MOUNTAINS...SATURDAY NIGHT
THROUGH MONDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:01 AM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more40 hr
Feb 16, 2:19 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon37 hr

Nearby

Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.